Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 123, NWS Wakefield, VA

July 30, 2016City of Chesapeake, City of Virginia Beach, Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 30, 2016, 3:26 PM EDT for City of Chesapeake, City of Virginia Beach, Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 30, 2016, 3:26 PM EDT (19:26 UTC)
Expired
Jul 30, 2016, 4:15 PM EDT
In force
49 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties City of Chesapeake, VA, City of Virginia Beach, VA

The radar

The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2210 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:52 PM EDT, 34 minutes earlier.

Area forecast discussion, Jul 30, 2:52 PM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
252 PM EDT SAT JUL 30 2016

.SYNOPSIS...
A weak frontal boundary will linger over the Mid-Atlantic region
this weekend. Meanwhile, a trough of low pressure will become
centered across the eastern states this weekend through early next
week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Minor changes made for the afternoon and early evening to account
for Radar/Sat trends. HRRR/NCAR WRF ensembles handling current
convection well, and have leaned in its direction for the
afternoon. Shower activity which fired along piedmont trough
continues across metro Richmond. This activity is in association
with main shortwave sliding off to our north. Expect showers/storms
to become focused farther south across South Central and SE VA/NC
Coastal plain counties for the afternoon, in association with yet
another weak perturbation sliding across the E TN Valley at
midday.

PW values per GEFS/SREF reach +2 st dev through the afternoon, so
any showers/tstms will continue to have the potential to produce
moderate to heavy rain, although the forcing is not such to
support sustained high rain rates. NAM/GFS generally depict
1200-2000 J/kg of 0-1km MLCAPE this afternoon along with 25-30kt
of 0-6km bulk shear on the srn flank of stronger westerlies to the
n of the local area. As a result, a few loosely organized tstms
are possible, which could produce localized strong wind gusts (wet
microbursts). However, mid-level lapse rates less than 6C/km will
be a limiting factor. Temperatures early this morning range from
the low to mid 70s. Temperatures should rise quickly into the 80s
this morning under a partly to mostly sunny sky, before cu rapidly
develop late morning into the afternoon. Highs will generally be
in the mid/upper 80s with near 90 se.

Lingering sct showers/tstms gradually lift ne this evening toward
the Ern Shore, then slide offshore overnight. Otherwise, partly to
mostly cloudy and humid with lows in the 70s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
The Midwest trough will slide into the region Sunday
into Monday and take up residence over the eastern Conus. Mainly
diurnally driven showers/tstms are possible Sunday with PoPs in the
30-50% range. With the trough in place will also see temps remain
close to normal. Highs Sunday range from the mid/upr 80s north to
the low 90s south.

The upper trough sharpens even further across the East Coast Sunday
night into Monday as a more substantial shortwave trough tracks
across the area helping to push cold front through the region by
midday Monday. Pcpn chances Monday will be highest over se VA/ne NC,
so chc pops (30%) will continue there, with slight chc (20%)
elsewhere. Highs again generally range from the upr 80s to low 90s
after morning lows in the 70s.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A cold front stalls off the Mid Atlantic coast into the
Carolinas Mon night through mid week...gradually washing
out as sfc high pressure builds into the NE CONUS from the
Great Lakes Region during the second half of the week. This
will keep a chance for thunderstorms in the forecast through
Tue night...with only a slight chance for storms across
far s-sw counties Wed/Thu closer to the remnant boundary.

With sfc high pressure building into New England early in
the week and then settling over the NE CONUS during the
second half of the week...expect temperatures to be more
seasonal with highs generally in the mid-upper 80s and
cooler dewpoints in the upper 60s to lower 70s...effectively
squashing heat indices and limiting them to the lower 90
degree range. Onshore winds also develop by Tue aftn and are
expected to persist through the rest of the week...thus
enhancing any drying and cooling effects to temps, dewpoints,
and overall precip chances.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Various surface troughs and boundaries will affect the Mid Atlantic
States through Sunday. A cold front moves through from the north on
Monday.

As of 18z...Widespread showers and thunderstorms were developing in
and around the TAF sites. This will continue into the evening.
Otherwise some MVFR fog is possible Sunday morning. Similar
convection can be expected Sunday afternoon. Winds will be light and
mainly from the southeast outside of thunderstorms becoming mainly
south and southwest on Sunday

OUTLOOK...Scattered thunderstorms can be expected Monday. Mainly
dry weather is forecast Tuesday through Thursday. No significant
IFR is expected outside of thunderstorms.

&&

.MARINE...
No headlines in the short term today thru Sun ngt. Winds were NE-
SE arnd 5 kt or less early this morning ovr the waters, and will
become SE 5 to 10 kt during today, as a warm front approaches and
moves into the region. Winds will then become S then SW later tngt
into Sun morning, as the warm front pushes off the coast. A cold
front will then drop acrs the waters and off the coast Mon into
Tue morning. High pressure returns to the waters on Wed. Seas
will average 2-3 ft thru the period with 1-2 ft waves in the Bay.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...AJZ/JDM
NEAR TERM...AJZ/MAM
SHORT TERM...AJZ/JDM
LONG TERM...BMD
AVIATION...LSA
MARINE...TMG
Hazardous weather outlook, Jul 30, 4:12 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
412 AM EDT SAT JUL 30 2016

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-310815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-FLUVANNA-PRINCE EDWARD-
CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-
MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-
ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
ACCOMACK-WESTERN LOUISA-EASTERN LOUISA-WESTERN HANOVER-
EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
412 AM EDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 30, 2:43 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT SAT JUL 30 2016

VAZ060-061-067>069-301945-
PRINCE EDWARD-AMELIA-NOTTOWAY-POWHATAN-CUMBERLAND-
243 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
NOTTOWAY...AMELIA...SOUTHWESTERN POWHATAN...SOUTHEASTERN PRINCE
EDWARD AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 240 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TOBACCOVILLE TO NEAR ABILENE. MOVEMENT
WAS NORTHEAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH...FREQUENT LIGHTNING AND VERY HEAVY
RAIN ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TOBACCOVILLE...SUNNYSIDE AND MORVEN AROUND 245 PM EDT.
  BALLSVILLE AROUND 250 PM EDT.
  FARMVILLE AND LONGWOOD UNIVERSITY AROUND 310 PM EDT.
  RICE AROUND 325 PM EDT.
  JETERSVILLE AROUND 345 PM EDT.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3754 7810 3745 7781 3742 7785 3742 7788
      3740 7787 3710 7819 3710 7823 3712 7824
      3711 7827 3715 7858
TIME...MOT...LOC 1840Z 236DEG 17KT 3748 7811 3719 7852

JFOSTER
Special weather statement, Jul 30, 2:43 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT SAT JUL 30 2016

VAZ087-088-092-093-096-301915-
SUFFOLK-SUSSEX-ISLE OF WIGHT-GREENSVILLE-SOUTHAMPTON-
243 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
GREENSVILLE...SOUTHWESTERN ISLE OF WIGHT...SOUTHAMPTON...AND
SOUTHEASTERN SUSSEX COUNTIES...THE CITY OF FRANKLIN AND THE CITY OF
SUFFOLK...

AT 242 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR IVOR TO CLARESVILLE. MOVEMENT WAS
SOUTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH, TORRENTIAL DOWNPOURS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  IVOR AND ZUNI AROUND 245 PM EDT.
  WINDSOR AND CARRSVILLE AROUND 250 PM EDT.
  BOYKINS AROUND 255 PM EDT.
  DOWNTOWN SUFFOLK...NEWSOMS AND KINGS FORK AROUND 300 PM EDT.
  DRIVER AROUND 305 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SUFFOLK AIRPORT...
LANES CORNER...GRIZZARD...INDIKA...LEES
MILL...BRANCHVILLE...SHILOH... COLLOSSE...BOAZ AND SLATES CORNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3655 7775 3696 7709 3684 7655 3684 7656
      3683 7657 3682 7655 3683 7655 3683 7654
      3684 7653 3683 7649 3656 7654
TIME...MOT...LOC 1842Z 293DEG 51KT 3685 7689 3663 7743

44
Special weather statement, Jul 30, 2:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
245 PM EDT SAT JUL 30 2016

VAZ084-086-301915-
MATHEWS-GLOUCESTER-
245 PM EDT SAT JUL 30 2016

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT GLOUCESTER AND MATHEWS
COUNTIES...

AT 244 PM EDT...A THUNDERSTORM WITH HEAVY RAIN WAS LOCATED OVER
GLOUCESTER COURTHOUSE...MOVING EAST AT 35 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
  MOBJACK AND ACHILLES AROUND 255 PM EDT.
  MATHEWS AROUND 300 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE RUFF...WHITE MARSH...
PORT HAYWOOD...BELROI...DIGGS...MOON...ADNER...ORDINARY...BEULAH AND
PINERO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3729 7631 3731 7634 3726 7634 3731 7663
      3736 7666 3737 7665 3738 7666 3751 7664
      3746 7626
TIME...MOT...LOC 1844Z 285DEG 42KT 3738 7654

44
Special weather statement, Jul 30, 2:51 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
251 PM EDT SAT JUL 30 2016

VAZ066-067-079-080-301930-
BRUNSWICK-NOTTOWAY-LUNENBURG-DINWIDDIE-
251 PM EDT SAT JUL 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LUNENBURG...
NORTHWESTERN BRUNSWICK...SOUTHERN NOTTOWAY AND WEST CENTRAL DINWIDDIE
COUNTIES...

AT 250 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER KENBRIDGE...
MOVING EAST AT 20 MPH.

WIND GUSTS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKSTONE...VICTORIA...KENBRIDGE...WILSONS...DUNDAS...
FORT PICKETT...BARROWS STORE...WELLVILLE...BLACKSTONE AIRPORT...
HEBRON...ORDSBURG...LAFOON CORNER...DOMINY CORNER...MURDOCKS...
ORAL OAKS...THE FALLS...RUBERMOUNT...DARVILLS...IRBY AND RAWLINGS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3690 7823 3708 7825 3716 7780 3689 7776
TIME...MOT...LOC 1850Z 263DEG 16KT 3700 7815

JFOSTER
Special weather statement, Jul 30, 3:06 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
306 PM EDT SAT JUL 30 2016

NCZ016-017-VAZ097-098-301930-
WESTERN CURRITUCK-CAMDEN-VIRGINIA BEACH-CHESAPEAKE-
306 PM EDT SAT JUL 30 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CAMDEN...AND
NORTHWESTERN CURRITUCK COUNTIES...THE SOUTHEASTERN CITY OF CHESAPEAKE
AND THE SOUTH CENTRAL CITY OF VIRGINIA BEACH...

AT 306 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MOYOCK...OR
NEAR SOUTH MILLS...MOVING NORTHEAST AT 25 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHESAPEAKE...NORTHWEST...MOYOCK...SHARON...LILLY...SNOWDEN...TAR
CORNER... HICKORY...MUNDEN AND PIERCEVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3640 7615 3645 7633 3669 7624 3659 7595
TIME...MOT...LOC 1906Z 205DEG 24KT 3649 7622

05
Special weather statement, Jul 30, 3:16 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
316 PM EDT SAT JUL 30 2016

NCZ012>016-030>032-VAZ092-093-096-302000-
NORTHAMPTON-BERTIE-CHOWAN-PERQUIMANS-CAMDEN-HERTFORD-PASQUOTANK-
GATES-SOUTHAMPTON-SUFFOLK-ISLE OF WIGHT-
316 PM EDT SAT JUL 30 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CHOWAN...SOUTHWESTERN
PASQUOTANK...PERQUIMANS...GATES...BERTIE...EASTERN NORTHAMPTON...
NORTHWESTERN CAMDEN...HERTFORD...SOUTHWESTERN ISLE OF WIGHT...AND
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE CITY OF
SUFFOLK...

AT 315 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF COURTLAND TO
POWELLSVILLE TO 6 MILES SOUTHWEST OF CAPE COLONY. MOVEMENT WAS EAST
AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH, TORRENTIAL DOWNPOURS AND FREQUENT
LIGHTNING ARE POSSIBLE WITH THESE STORMS.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR...  HARRELLSVILLE AND CAPE COLONY AROUND
320 PM EDT.   FRANKLIN...COLERAIN AND ROCKYHOCK AROUND 325 PM EDT.
RYLAND...VALHALLA AND TYNER AROUND 330 PM EDT.
WINDSOR...HOLLAND...CARRSVILLE AND BELVIDERE AROUND 335 PM EDT.
HERTFORD...WINFALL...BURGESS...SNUG HARBOR AND WHALEYVILLE AROUND
340   PM EDT.   DOWNTOWN SUFFOLK...KINGS FORK AND CHAPANOKE AROUND
345 PM EDT.   NIXONTON AROUND 350 PM EDT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3588 7703 3594 7704 3594 7713 3622 7722
      3679 7727 3684 7715 3686 7662 3665 7648
      3655 7649 3655 7641 3613 7613 3610 7621
      3608 7641 3601 7651 3601 7658 3606 7661
      3601 7669 3594 7672 3587 7704
TIME...MOT...LOC 1915Z 279DEG 57KT 3676 7718 3623 7692 3597 7668

44

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 11:36 AM EDTSpecial Weather StatementAKQAmelia, Dinwiddie, Nottoway39 min
Jul 30, 12:09 PM EDTSpecial Weather StatementAKQHenrico51 min
Jul 30, 12:28 PM EDTSpecial Weather StatementAKQDinwiddie, Sussex47 min
Jul 30, 12:54 PM EDTSpecial Weather StatementAKQSussex51 min
Jul 30, 1:02 PM EDTSpecial Weather StatementAKQCharles City, King and Queen, King William, New Kent43 min
Jul 30, 1:35 PM EDTSpecial Weather StatementAKQIsle of Wight40 min
Jul 30, 1:45 PM EDTSpecial Weather StatementAKQSussex45 min
Jul 30, 1:58 PM EDTSpecial Weather StatementAKQPrince Edward47 min
Jul 30, 2:00 PM EDTSpecial Marine WarningAKQ45 min
Jul 30, 2:10 PM EDTSpecial Weather StatementAKQIsle of Wight, Surry, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk and 1 more50 min
Jul 30, 2:15 PM EDTSpecial Marine WarningAKQ45 min
Jul 30, 2:43 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk32 min
Jul 30, 2:45 PM EDTSpecial Weather StatementAKQGloucester30 min
Jul 30, 2:51 PM EDTSpecial Weather StatementAKQNottoway39 min
Jul 30, 3:03 PM EDTAreal Flood AdvisoryAKQYork, City of Chesapeake, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson and 3 more3 hr
Jul 30, 3:06 PM EDTSpecial Weather StatementAKQCity of Chesapeake24 min
Jul 30, 3:16 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin, City of Suffolk44 min
Jul 30, 3:32 PM EDTSpecial Marine WarningAKQ43 min
Jul 30, 3:42 PM EDTSpecial Weather StatementAKQBrunswick33 min
Jul 30, 3:58 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 30, 4:02 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Portsmouth, City of Suffolk43 min
Jul 30, 4:06 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia and 1 more39 min
Jul 30, 4:31 PM EDTSpecial Weather StatementAKQFluvanna44 min
Jul 30, 4:42 PM EDTAreal Flood AdvisoryAKQIsle of Wight, Southampton, City of Chesapeake, City of Franklin, City of Suffolk2 hr
Jul 30, 4:49 PM EDTSpecial Weather StatementAKQBrunswick, Dinwiddie, Greensville, Southampton, Sussex, City of Emporia and 2 more41 min
Jul 30, 5:12 PM EDTSpecial Weather StatementAKQCumberland, Fluvanna, Louisa48 min
Jul 30, 5:41 PM EDTSpecial Weather StatementAKQMecklenburg34 min
Jul 30, 5:56 PM EDTSpecial Weather StatementAKQCumberland, Goochland49 min
Jul 30, 6:21 PM EDTSpecial Weather StatementAKQBrunswick54 min
Jul 30, 6:37 PM EDTSevere Thunderstorm WarningAKQBrunswick, Mecklenburg38 min
Jul 30, 6:43 PM EDTSpecial Weather StatementAKQCumberland, Powhatan32 min
Jul 30, 7:26 PM EDTSpecial Weather StatementAKQAmelia49 min
Jul 30, 7:54 PM EDTSpecial Weather StatementAKQFluvanna, Louisa51 min
Jul 30, 1:10 PM EDTSpecial Weather StatementAKQChowan, Perquimans50 min
Jul 30, 2:36 PM EDTSpecial Weather StatementAKQBertie39 min
Jul 30, 2:38 PM EDTSpecial Weather StatementAKQCamden, Currituck, Pasquotank, Perquimans52 min
Jul 30, 5:06 PM EDTSpecial Weather StatementAKQCurrituck24 min
Jul 30, 5:24 PM EDTSpecial Weather StatementAKQBertie, Hertford51 min
Jul 30, 6:22 PM EDTSpecial Weather StatementAKQBertie, Camden, Chowan, Pasquotank, Perquimans38 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.